MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS
Catalog Number 821745
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported "the white connector of a bactiseal (which connects by screwing to the csf collect system) broke progressively.Csf leaked on the patient bandage and air entered in the brain.Neurosurgeon had to replace the connector.Risk of meningitis." additional information: it is mentioned that air entered the brain, as well as a risk of infection.Can you please indicate the symptoms observed and the consequences for the patient's health? "air was indeed observed in the evd tubing.A ct scan was not performed to determine whether there was air in the patient's brain, but it was a risk to be considered." what is the patient's current condition? "neurologically, the patient's condition was the same: precarious." you mention an intervention by the neurosurgeon: did the catheter have to be completely replaced, or just the tip? "no, too harmful for the patient, but the closed system represented by the catheter and the collection tubing was no longer so, presenting a high risk of infection." can you confirm if this was a procedure that required anesthesia? "no, no additional anesthesia." were additional tests necessary? "not immediately, but it was to be considered if the patient deteriorated.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The bactiseal catheter was returned for evaluation: dhr - despite several requests to the customer, the lot number of the product is unknown.A traceability of the reference 821745 has been performed and the device history records of the 9 lots, all conformed to the specifications when released to stock.Failure analysis -the connector was visually inspected, and a fracture was noted in one of the sides and at the luer taper end.Barb and luer taper end deformed.The complaint was confirmed.Root cause - the possible root cause for the issue reported by the customer could be due to a mishandling of the device as the it is severely deformed and/or due to excessive force used during the manipulation of the connector.
 
Event or Problem Description
N/a.

Brand Name
CODMAN BACTISEAL EVD CATHETER
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22977784
Report Number3013886523-2025-00238
Device Sequence Number15747424
Product Code JXG
UDI-Device Identifier10381780515593
UDI-Public(01)10381780515593(17)251031(10)7474719
Combination Product (Y/N)Y
PMA/510(K) Number
K233448
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number821745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown